Alert archive / Virginia / Gale Warnings in 2021

Gale Warning 7, NWS Baltimore/Washington

February 22, 2021

NWS Baltimore/Washington issued this gale warning at Feb 22, 2021, 6:25 PM EST. It took effect at Feb 23, 2021, 9:00 AM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 22, 2021, 6:25 PM EST (23:25 UTC)
In effect from
Feb 23, 2021, 9:00 AM EST
Expired
Feb 23, 2021, 6:00 PM EST
In force
9 hr
Issued by
NWS Baltimore/Washington

The text

As transmitted.

716 
WHUS71 KLWX 222325
MWWLWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
625 PM EST Mon Feb 22 2021

ANZ533-537-541-542-230730-
/O.EXP.KLWX.SC.Y.0045.000000T0000Z-210222T2300Z/
/O.UPG.KLWX.SC.Y.0046.210223T1100Z-210223T2300Z/
/O.NEW.KLWX.GL.W.0007.210223T1400Z-210223T2300Z/
Chesapeake Bay from North Beach to Drum Point MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
625 PM EST Mon Feb 22 2021

...GALE WARNING IN EFFECT FROM 9 AM TO 6 PM EST TUESDAY...
...SMALL CRAFT ADVISORY FOR THIS EVENING HAS EXPIRED...

* WHAT...Southwest winds 10 to 15 kt with gusts up to 20 kt during
  the mid to late morning, shifting to west and increasing 20 to
  25 kt with gusts up to 40 kt during the afternoon. Waves of 2 
  to 4 ft are expected during the afternoon.

* WHERE...Chesapeake Bay from North Beach to Drum Point MD, 
  Tidal Potomac from Cobb Island MD to Smith Point VA, Choptank 
  River to Cambridge MD and the Little Choptank River, and 
  Patuxent River to Broomes Island MD.

* WHEN...From 9 AM to 6 PM EST Tuesday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ532-535-536-539-540-230730-
/O.EXP.KLWX.SC.Y.0045.000000T0000Z-210222T2300Z/
/O.UPG.KLWX.SC.Y.0046.210223T1700Z-210223T2300Z/
/O.NEW.KLWX.GL.W.0007.210223T1400Z-210223T2300Z/
Chesapeake Bay from Sandy Point to North Beach MD-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Chester River to Queenstown MD-Eastern Bay-
625 PM EST Mon Feb 22 2021

...GALE WARNING IN EFFECT FROM 9 AM TO 6 PM EST TUESDAY...
...SMALL CRAFT ADVISORY FOR THIS EVENING HAS EXPIRED...

* WHAT...Southwest winds around 10 kt with gusts up to 20 kt 
  during the mid to late morning, shifting to west and increasing 
  to around 25 kt with gusts up to 40 kt during the afternoon.

* WHERE...Tidal Potomac River from Key Bridge to Cobb Island MD, 
  Chesapeake Bay from Sandy Point to North Beach MD, Chester 
  River to Queenstown MD, and Eastern Bay.

* WHEN...From 9 AM to 6 PM EST Tuesday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ534-543-230730-
/O.CON.KLWX.SC.Y.0045.000000T0000Z-210223T0500Z/
/O.UPG.KLWX.SC.Y.0046.210223T1100Z-210223T2300Z/
/O.NEW.KLWX.GL.W.0007.210223T1400Z-210223T2300Z/
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-
625 PM EST Mon Feb 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...
...GALE WARNING IN EFFECT FROM 9 AM TO 6 PM EST TUESDAY...

* WHAT...West winds around 10 kt with gusts up to 20 kt are
  expected this evening. The wind is forecast to diminish
  overnight, then increase out of the southwest at 10 to 15 kt
  with gusts up to 20 kt during the mid to late morning Tuesday.
  The wind is then forecast to shift to the west and increase to
  20 to 25 kt with gusts up to 35 kt Tuesday afternoon. Waves of 2
  to 4 feet are expected Tuesday afternoon.

* WHERE...Chesapeake Bay from Drum Point MD to Smith Point VA 
  and Tangier Sound and the inland waters surrounding 
  Bloodsworth Island.

* WHEN...For the Gale Warning, from 9 AM to 6 PM EST Tuesday. 
  For the Small Craft Advisory, until midnight EST tonight.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ530-531-538-230730-
/O.UPG.KLWX.SC.Y.0046.210223T1700Z-210223T2300Z/
/O.NEW.KLWX.GL.W.0007.210223T1400Z-210223T2300Z/
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Patapsco River including Baltimore Harbor-
625 PM EST Mon Feb 22 2021

...GALE WARNING IN EFFECT FROM 9 AM TO 6 PM EST TUESDAY...

* WHAT...Southwest winds around 10 to 15 kt with gusts up to 20 kt
  during the mid to late morning, shifting to west and  
  increasing to around 25 kt with gusts up to 40 kt during the 
  afternoon. 

* WHERE...Chesapeake Bay north of Sandy Point MD, and Patapsco 
  River including Baltimore Harbor.

* WHEN...From 9 AM to 6 PM EST Tuesday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

DHOF
5 follow-up statements
126 
WHUS71 KLWX 230300
MWWLWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
1000 PM EST Mon Feb 22 2021

ANZ534-543-231100-
/O.CAN.KLWX.SC.Y.0045.000000T0000Z-210223T0500Z/
/O.CON.KLWX.GL.W.0007.210223T1400Z-210223T2300Z/
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-
1000 PM EST Mon Feb 22 2021

...GALE WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM EST TUESDAY...
...SMALL CRAFT ADVISORY FOR THIS EVENING IS CANCELLED...

* WHAT...Southwest winds 10 to 15 kt with gusts up to 20 kt during
  the mid to late morning, becoming west and increasing to 20 to
  25 kt with gusts up to 35 kt during the afternoon. Waves of 2 to
  4 feet are expected during the afternoon.

* WHERE...Tangier Sound and the inland waters surrounding 
  Bloodsworth Island and Chesapeake Bay from Drum Point MD to 
  Smith Point VA.

* WHEN...From 9 AM to 6 PM EST Tuesday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels.

* ADDITIONAL DETAILS...Gale force wind gusts may begin abruptly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ530>533-535>542-231100-
/O.CON.KLWX.GL.W.0007.210223T1400Z-210223T2300Z/
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
1000 PM EST Mon Feb 22 2021

...GALE WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM EST TUESDAY...

* WHAT...Southwest winds around 10 kt with gusts up to 20 kt
  during the mid to late morning, shifting to west and increasing
  to around 25 kt with gusts up to 35 kt during the afternoon,
  except up to 40 knots over the upper tidal Potomac River.

* WHERE...Tidal Potomac River from Key Bridge to Cobb Island MD,
  and Chesapeake Bay and adjoining estuaries north of Drum Point
  MD.

* WHEN...From 9 AM to 6 PM EST Tuesday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels.

* ADDITIONAL DETAILS...Gale force wind gusts may begin abruptly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

DHOF
673 
WHUS71 KLWX 231132
MWWLWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
632 AM EST Tue Feb 23 2021

ANZ530>543-231945-
/O.CON.KLWX.GL.W.0007.210223T1400Z-210223T2300Z/
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-
632 AM EST Tue Feb 23 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

* WHAT...Southwest winds around 10 kt with gusts up to 20 kt 
  during the mid to late morning, shifting to west and 
  increasing to around 25 kt with gusts up to 35 kt during the 
  afternoon, except up to 40 knots over the upper tidal Potomac 
  River.

* WHERE...Tidal Potomac River from Key Bridge to Cobb Island MD, 
  and Chesapeake Bay and adjoining estuaries north of Drum Point 
  MD.

* WHEN...From 9 AM to 6 PM EST Tuesday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels.

* ADDITIONAL DETAILS...Gale force wind gusts may begin abruptly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
304 
WHUS71 KLWX 231738
MWWLWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
1238 PM EST Tue Feb 23 2021

ANZ530>543-232300-
/O.CON.KLWX.GL.W.0007.000000T0000Z-210223T2300Z/
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-
1238 PM EST Tue Feb 23 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

* WHAT...Southwest winds around 10 kt with gusts up to 20 kt 
  during the mid to late morning, shifting to west and 
  increasing to around 25 kt with gusts up to 35 kt during the 
  afternoon, except up to 40 knots over the upper tidal Potomac 
  River.

* WHERE...Tidal Potomac River from Key Bridge to Cobb Island MD, 
  and Chesapeake Bay and adjoining estuaries north of Drum Point 
  MD.

* WHEN...From 9 AM to 6 PM EST Tuesday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels.

* ADDITIONAL DETAILS...Gale force wind gusts may begin abruptly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

CPB
657 
WHUS71 KLWX 232026
MWWLWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
326 PM EST Tue Feb 23 2021

ANZ530>543-232300-
/O.CON.KLWX.GL.W.0007.000000T0000Z-210223T2300Z/
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-
326 PM EST Tue Feb 23 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

* WHAT...West winds 20 to 25 kt with gusts up to 35 knots, except
  up to 40 knots along the Chesapeake Bay north of Sandy Point and
  upper Tidal Potomac River north of Cobb Island. Waves ranging
  from 1 to 2 feet along the Tidal Potomac River north of Cobb 
  Island, the Patuxent River, and the Patapsco River to 2 to 4 
  feet along the Tidal Potomac River south of Cobb Point and the 
  Chesapeake Bay. 

* WHERE...Tidal Potomac River from Key Bridge to Smith Point VA, 
  and Chesapeake Bay and adjoining estuaries north of Smith 
  Point VA.

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels.

* ADDITIONAL DETAILS...Gale force wind gusts may begin abruptly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
520 
WHUS71 KLWX 232242
MWWLWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
542 PM EST Tue Feb 23 2021

ANZ530>543-240645-
/O.EXP.KLWX.GL.W.0007.000000T0000Z-210223T2300Z/
/O.NEW.KLWX.SC.Y.0047.210223T2300Z-210224T0300Z/
/O.NEW.KLWX.SC.Y.0048.210224T1700Z-210224T2300Z/
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-
542 PM EST Tue Feb 23 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 6 PM EST
WEDNESDAY...
...GALE WARNING WILL EXPIRE AT 6 PM EST THIS EVENING...

* WHAT...For the first Small Craft Advisory, west winds 15 kt with
  gusts up to 25 kt. For the second Small Craft Advisory, south
  winds 10 to 15 kt with gusts up to 25 kt.

* WHERE...Tidal Potomac River from Key Bridge to Smith Point VA, 
  and Chesapeake Bay and adjoining estuaries north of Smith 
  Point VA.

* WHEN...For the first Small Craft Advisory, until 10 PM EST this
  evening. For the second Small Craft Advisory, from noon to 6 PM
  EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

DHOF

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this gale warning went out at Feb 22, 3:28 PM EST, 2 hours 57 minutes earlier.

Area forecast discussion, Feb 22, 3:28 PM EST, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
328 PM EST Mon Feb 22 2021

.SYNOPSIS...
A weak front will push to the east tonight. High pressure will
gradually build in from the southwest through the middle of the
week while weak disturbances pass to the north. Another low
pressure system may impact the region toward the end of the
week.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Precipitation is gradually exiting southern Maryland this
afternoon, which is just in the form of rain at this point. The
weak boundary/occluded front trailing low pressure in Ontario is
crossing the Appalachians. Clearing has occurred west of the
Blue Ridge with downsloping flow, but low level moisture remains
trapped to the east, so am not sure how much sun will be seen
before sunset.

Weak upslope flow and shallow moisture may result in some
flurries or drizzle through this evening along the Allegheny
Front, though am not anticipating enough to make an impact. East
of the Blue Ridge, clouds may attempt to clear, but if the low
level moisture remains trapped, low clouds could persist or
perhaps transition into fog. With minimal cold advection,
temperatures will only fall into the upper 20s to mid 30s.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
Another disturbance will pass to the north on Tuesday. This
may add some clouds, but will also help with a downslope
warming effect, allowing temps to bounce up to near 50. Some
upslope snow showers may redevelop along the Allegheny Front
with minimal accumulation, but dry conditions are expected
elsewhere. Westerly winds will also become quite gusty. Can't
totally rule out needing a wind advisory in the mountains, but
confidence remains low at this time.

High pressure will build across the southeastern states Tuesday
night and Wednesday. Even warmer air will be drawn into the area
by Wednesday, with most locations in the 50s to lower 60s.
Another weak cold front will approach and likely cross the area
toward evening. The highest chance of the light precipitation
will be confined to the Alleghenies (rain changing to snow), but
there could be a small chance of a shower close to the
Pennsylvania border.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
A few rain or snow showers could linger Thursday morning in favored
upslope locations across the Allegheny Front before high pressure
builds in by Thursday afternoon. High temperatures Thursday will be
cooler as northwest flow prevails.

Split flow looks to develop later this week and into the weekend
with multiple shortwaves moving along the southern stream. This will
result in several opportunities for precipitation starting Friday
into Friday night as a potential wave of low pressure develops.
Precipitation type remains uncertain at this time, though locations
northwest of I-95 are most likely to see wintry precipitation at
this time.

The next opportunity for precipitation arrives Saturday into
Saturday night along and ahead of a cold front. A break in the
precipitation is possible Sunday morning before a wave of low
pressure brings the renewed opportunity for rain Sunday evening and
night.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
Precipitation has cleared the terminals, though IFR ceilings
remain east of the Blue Ridge. There's some uncertainty how long
it will take these clouds to clear. Most guidance indicates
21-23Z, although an inversion may trap low level moisture that
keeps low clouds into the evening, or potentially develops fog
if they break up. Was not confident to put either of those
possibilities in the TAF just yet.

VFR conditions are likely for Tuesday through Wednesday night.
Westerly winds could be gusty by midday/afternoon Tuesday, with
some gusts over 25 kt possible.

VFR conditions Thursday into Friday morning. MVFR conditions are
possible Friday afternoon or night due to rain or snow showers.

&&

.MARINE...
Marginal SCA conditions persist this afternoon and perhaps into
the evening in some spots. Convectively driven winds have now
departed to the east. Winds slacken off tonight behind a passing
boundary, but another disturbance passing to the north will
result in another round of SCA conditions Tuesday. Gale
conditions are possible for a time during the afternoon. These
winds slacken again Tuesday night, but probably strengthen again
out of the south on Wednesday ahead of another cold front. The
front will shift winds to the west Wednesday night and SCA
conditions may persist on some of the waters.

No marine hazards anticipated Thursday through Friday night as winds
veer from the northeast to the east around 10 knots.

&&

.TIDES/COASTAL FLOODING...
Southerly winds brought a surge in water levels that resulted in
high tides in caution stage. Week westerly winds will lead to
some decrease through tonight, but more substantial decreases
aren't expected until late Tuesday under stronger west winds.
Confidence is lower than normal since computer guidance doesn't
have the best handle on the current surge.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...Winter Weather Advisory until 3 PM EST this afternoon for
     MDZ006-008-507-508.
VA...None.
WV...None.
MARINE...Small Craft Advisory until 6 PM EST this evening for ANZ532-
     533-535>537-539>542.
     Small Craft Advisory from noon to 6 PM EST Tuesday for
     ANZ530>532-535-536-538>540.
     Small Craft Advisory from 6 AM to 6 PM EST Tuesday for ANZ533-
     534-537-541>543.
     Small Craft Advisory until midnight EST tonight for ANZ534-543.

&&

SYNOPSIS...ADS
NEAR TERM...ADS
SHORT TERM...ADS
LONG TERM...CPB
AVIATION...ADS/CPB
MARINE...ADS/CPB
TIDES/COASTAL FLOODING...ADS
Hazardous weather outlook, Feb 22, 2:41 PM EST, 3 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
241 PM EST Mon Feb 22 2021

ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508-
VAZ052>057-231000-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Cecil-Southern Baltimore-
Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-
Central and Southeast Montgomery-Central and Southeast Howard-
Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
241 PM EST Mon Feb 22 2021

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and I-95 corridor through
central Maryland, northern Virginia, and District of Columbia.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A Gale Warning may be needed for portions of the waters late
Tuesday into Tuesday evening.

.SPOTTER INFORMATION STATEMENT...

Spotters are asked to report winter weather via standard operating
procedures.

MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508-
WVZ050>053-055-231000-
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta-
Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson-
Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson-
Hardy-
241 PM EST Mon Feb 22 2021

This Hazardous Weather Outlook is for portions of eastern West
Virginia, northern and central Virginia, and central and western
Maryland.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are asked to report winter weather via standard
operating procedures.

MDZ001-501-502-VAZ503-504-WVZ501>506-231000-
Garrett-Extreme Western Allegany-Central and Eastern Allegany-
Western Highland-Eastern Highland-Western Grant-Eastern Grant-
Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
241 PM EST Mon Feb 22 2021

This Hazardous Weather Outlook is for the Allegheny Front
counties in western Maryland, eastern West Virginia, and Highland
County Virginia.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are asked to report winter weather via standard
operating procedures.

In the hours before

Local storm report, Feb 22, 2:53 PM EST, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
253 PM EST MON FEB 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     SNOW             2 W BEL AIR             39.53N  76.38W
02/22/2021  M2.5 INCH        HARFORD            MD   TRAINED SPOTTER

&&

EVENT NUMBER LWX2103524

BJL
Local storm report, Feb 22, 2:55 PM EST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
255 PM EST MON FEB 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     SNOW             1 E FALLS CHURCH        38.89N  77.16W
02/22/2021  M0.3 INCH        ARLINGTON          VA   NWS EMPLOYEE

1100 AM     FREEZING RAIN    1 E FALLS CHURCH        38.89N  77.16W
02/22/2021  E0.02 INCH       ARLINGTON          VA   NWS EMPLOYEE

&&

EVENT NUMBER LWX2103525
EVENT NUMBER LWX2103526

BJL
Local storm report, Feb 22, 3:50 PM EST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
350 PM EST MON FEB 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 AM     SNOW             1 S DAMASCUS            39.26N  77.21W
02/22/2021  M1.5 INCH        MONTGOMERY         MD   TRAINED SPOTTER

0100 PM     SNOW             1 NW PIMLICO            39.37N  76.68W
02/22/2021  M1.3 INCH        BALTIMORE          MD   TRAINED SPOTTER

0100 PM     FREEZING RAIN    1 NW PIMLICO            39.37N  76.68W
02/22/2021  M0.02 INCH       BALTIMORE          MD   TRAINED SPOTTER

&&

EVENT NUMBER LWX2103527
EVENT NUMBER LWX2103528
EVENT NUMBER LWX2103529

DH
Local storm report, Feb 22, 3:53 PM EST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
353 PM EST MON FEB 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 PM     SNOW             FORT RITCHIE            39.71N  77.50W
02/22/2021  M4.5 INCH        WASHINGTON         MD   COCORAHS

&&

EVENT NUMBER LWX2103530

DH
Local storm report, Feb 22, 3:56 PM EST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
356 PM EST MON FEB 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0134 PM     MARINE TSTM WIND POINT LOOKOUT           38.04N  76.32W
02/22/2021  M39 MPH          ANZ537             MD   BUOY

&&

EVENT NUMBER LWX2103531

BJL
Local storm report, Feb 22, 5:42 PM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
542 PM EST MON FEB 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     SNOW             1 SW FAIR HILL          39.69N  75.88W
02/22/2021  M1.5 INCH        CECIL              MD   TRAINED SPOTTER

&&

EVENT NUMBER LWX2103532

BJL

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 2:53 AM ESTSmall Craft AdvisoryLWX16 hr
Feb 22, 1:43 PM ESTSpecial Marine WarningLWX53 min

Nearby

Gale Warnings in Virginia, 2021Every gale warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.